Louisiana, 2011Flood in Louisiana, December 26, 2011
December 26, 2011 · NWS LCH · 1 event in 1 county or zone
Heavy rain resulted in flooded and closed roadways.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain resulted in flooded and closed roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 26, 5:33 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 26, 5:33 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CST MON DEC 26 2011
.DISCUSSION...
FOR THE 26/12Z TAF ISSUANCE.
&&
.AVIATION...
UPPER LOW STILL OVER THE TEXAS PANHANDLE WILL FINALLY GET A KICK
TO THE EAST LATER TODAY WITH MORE OF A DEEPER NORTHWEST FLOW
DEVELOPING TONIGHT...ENDING THE UPGLIDE CLOUD/RAIN EVENT WITH
DRIER CONDITIONS. UNTIL THAT OCCURS...OVERRIDING LOW CLOUDS...RAIN...DRIZZLE
WILL CONTINUE WITH LIFR/IFR CEILINGS AND MVFR/IFR VISIBILITIES.
SOME SCATTERED SHOWERS WILL ALSO DEVELOP THROUGH THE AFTERNOON...EAST
OF AN INVERTED SURFACE TROF. THE BEST CHANCE FOR THESE MODERATE TO
HEAVY SHOWERS WILL BE AT THE KAEX/KLFT/KARA TAF SITES.
WITH THE DRIER CONDITIONS MOVING IN TONIGHT...ALL TAF SITES ARE
EXPECTED TO BECOME VFR DURING THE OVERNIGHT AND BEFORE THE END OF
THE TAF FORECAST PERIOD.
RUA
&&
.PREV DISCUSSION... /ISSUED 325 AM CST MON DEC 26 2011/
SYNOPSIS...
CURRENTLY UPPER LOW IS MOVING ACROSS THE TEXAS PANHANDLE WITH GOOD
MOISTURE MOISTURE PLUME NOTED ON THE WATER VAPOR IMAGERY STREAMING
INTO THE REGION. PW'S ARE RUNNING BETWEEN 150 AND 200 PERCENT OF
NORMAL THIS MORNING. AT THE SURFACE...SURFACE LOW IN THE NORTH
CENTRAL GULF WITH INVERTED TROUGH EXTENDING BACK TO THE NORTHWEST
ALMOST BI-SECTING THE CWA FROM SOUTHEAST TO NORTHWEST. BEST
MOISTURE IS POOLING ON THE EAST SIDE OF THE TROUGH AND THIS IS
CURRENTLY WHERE THE HEAVIEST PRECIPITATION IS FOUND. WITH RADAR
PAST SEVERAL HOURS SHOWING SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS EAST CENTRAL LOUISIANA. QPE VALUES OVER THE PAST 6 HOURS
RANGE FROM 1 TO 3 INCHES ACROSS SOUTHERN AVOYELLES AND NORTHERN
ST. LANDRY PARISHES. ANOTHER AREA OF SHOWERS AND ISOLATED
THUNDERSTORMS WERE NOTED ACROSS EXTREME NORTHWEST PORTION OF THE
FORECAST AREA NEAR SAM RAYBURN. THERE IS CONSIDERABLY LESS SHOWER
ACTIVITY ACROSS THE SOUTHWEST PORTION OF THE AREA...HOWEVER
OCCASIONAL LIGHT RAIN AND DRIZZLE CONTINUES.
DISCUSSION...
AS UPPER LOW CONTINUES TO LIFT OUT...THE SURFACE LOW WILL GET A
BOOST TO THE NORTHEAST AS WELL. WILL CARRY THE HIGHEST POPS...NEAR
100 PERCENT ACROSS THE AREAS THAT ARE CURRENTLY SEEING RAINFALL
THIS MORNING. ACTIVITY IS EXPECTED TO CONTINUE FOR THE NEXT
SEVERAL HOURS AS UPPER LOW CONTINUES TO LIFT OUT AND SURFACE LOW
MOVES EAST. LOWER POPS WILL BE ACROSS SOUTHEAST TEXAS TODAY AS
GUIDANCE INDICATES DRIER AIR MOVING IN FROM THE SOUTHWEST AND
GRADUALLY OVERSPREADING THE AREA. THUS SHOWER ACTIVITY WILL BEGIN
TO DIMINISH FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON AND INTO
TONIGHT. ALL SHOWER ACTIVITY SHOULD END BY LATE TONIGHT AND THE
REMAINDER OF THE FORECAST WILL BE DRY UNTIL NEXT WEEKEND WHEN THE
NEXT SIGNIFICANT FRONT PUSHES THROUGH THE AREA.
TEMPERATURES WILL BE NEAR CLIMO FOR THE NEXT FEW DAYS THEN A
WARMING TREND WILL BEGIN MID TO LATE WEEK WITH TEMPERATURES
CLIMBING ABOVE CLIMO.
MARINE...
WINDS WILL INCREASE SOME AS COLD AIR ADVECTION INCREASES THIS
AFTERNOON AND TONIGHT. DO NOT CURRENTLY EXPECT ANY HEADLINES.
WINDS AND SEAS WILL BE RATHER CALM MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 57 42 60 39 60 / 80 40 0 0 0
KBPT 57 42 62 41 63 / 60 30 0 0 0
KAEX 55 39 57 35 56 / 100 60 0 0 0
KLFT 61 43 59 39 59 / 90 60 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 26, 3:59 AM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
359 AM CST MON DEC 26 2011
LAZ028-029-032-033-044-045-053>055-271000-
RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-LAFAYETTE-
UPPER ST. MARTIN-IBERIA-ST. MARY-LOWER ST. MARTIN-
359 AM CST MON DEC 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA AND SOUTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE
AFTERNOON BEFORE DIMINISHING. RAINFALL AMOUNTS OF ONE HALF TO ONE
INCH WITH AMOUNTS OF UP TO 4 INCHES CAN BE EXPECTED WITH THIS
LATEST RAIN. AS A RESULT THERE IS A VERY LOW RISK OF FLASH
FLOODING GENERALLY EAST OF A ALEXANDRIA TO LAFAYETTE TO NEW IBERIA
LINE...A SLIGHTLY HIGHER RISK...A LOW RISK OF FLASH FLOODING IS
POSSIBLE ACROSS SOUTHERN AVOYELLES AND NORTHERN ST. LANDRY
PARISHES TODAY WHERE HEAVIER RAINFALLS HAVE ALREADY OCCURRED THIS
MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LAZ027-030-031-041>043-052-073-074-TXZ180-201-215-216-259>262-
271000-
VERNON-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS-ACADIA-
VERMILION-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
359 AM CST MON DEC 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-271000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
359 AM CST MON DEC 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS WILL INCREASE THIS AFTERNOON AND TONIGHT IN THE
WAKE OF A COLD FRONT. AT THIS TIME SMALL CRAFT EXERCISE CAUTION
MAY BE NEEDED...HOWEVER THE CHANCE FOR SMALL CRAFT ADVISORIES IS
LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Avoyelles
- When
- December 26, 8:00 AM CST to 3:00 PM CST
- Where
- Avoyelles County, 1.45 mi E of Nibot to 0.81 mi ESE of Evergreen
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 30.884, -92.106
Heavy rains caused flooding of Highway 1178 between Highways 29 and 71 that resulted in the closure of the road for several hours.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Wyoming, December 26, 201155 kt wind · 7 events
- Winter Storm and High Wind in Alaska, December 26 to 27, 201166 kt wind · 5 events
- High Wind in Texas, December 26, 201157 kt wind · 3 events
- Flash Flooding in Mississippi, December 26, 2011$6,000 · 2 events
- High Wind in Montana, December 26, 201156 kt wind · 1 event
- Blizzard in Alaska, December 26 to 27, 20111 event
- Flood in Arkansas, December 26 to 27, 2011$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357925.